Cascade of phases in turbulent flows
Bulletin de la Société Mathématique de France, Volume 134 (2006) no. 1, pp. 33-82.

This article is devoted to incompressible Euler equations (or to Navier-Stokes equations in the vanishing viscosity limit). It describes the propagation of quasi-singularities. The underlying phenomena are consistent with the notion of a cascade of energy.

Cet article étudie les équations d'Euler incompressible (ou de Navier-Stokes en présence de viscosité évanescente). On y décrit la propagation de quasi-singularités. Les phénomènes sous-jacents confirment l'idée selon laquelle il se produit une cascade d'énergie.

DOI: 10.24033/bsmf.2501
Classification: 35A21,  35C20,  35L,  35Q30,  35Q35
Keywords: fluid mechanics, Euler and Navier-Stokes equations, asymptotic expansions, nonlinear geometric optics, propagation of singularities, closure problems, turbulence
@article{BSMF_2006__134_1_33_0,
     author = {Cheverry, Christophe},
     title = {Cascade of phases in turbulent flows},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {33--82},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {134},
     number = {1},
     year = {2006},
     doi = {10.24033/bsmf.2501},
     zbl = {1116.35002},
     mrnumber = {2233700},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/bsmf.2501/}
}
TY  - JOUR
AU  - Cheverry, Christophe
TI  - Cascade of phases in turbulent flows
JO  - Bulletin de la Société Mathématique de France
PY  - 2006
DA  - 2006///
SP  - 33
EP  - 82
VL  - 134
IS  - 1
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/bsmf.2501/
UR  - https://zbmath.org/?q=an%3A1116.35002
UR  - https://www.ams.org/mathscinet-getitem?mr=2233700
UR  - https://doi.org/10.24033/bsmf.2501
DO  - 10.24033/bsmf.2501
LA  - en
ID  - BSMF_2006__134_1_33_0
ER  - 
%0 Journal Article
%A Cheverry, Christophe
%T Cascade of phases in turbulent flows
%J Bulletin de la Société Mathématique de France
%D 2006
%P 33-82
%V 134
%N 1
%I Société mathématique de France
%U https://doi.org/10.24033/bsmf.2501
%R 10.24033/bsmf.2501
%G en
%F BSMF_2006__134_1_33_0
Cheverry, Christophe. Cascade of phases in turbulent flows. Bulletin de la Société Mathématique de France, Volume 134 (2006) no. 1, pp. 33-82. doi : 10.24033/bsmf.2501. http://archive.numdam.org/articles/10.24033/bsmf.2501/

[1] C. Bardos - « What use for the mathematical theory of the Navier-Stokes equations », Mathematical Fluid Mechanics, Adv. Math. Fluid Mech., Birkhäuser, Basel, 2001, p. 1-25. | MR | Zbl

[2] J. Beale, T. Kato & A. Majda - « Remarks on the breakdown of smooth solutions for the 3D Euler equations », (1994), p. 61-66. | MR | Zbl

[3] A. Bertozzi & A. Majda - Vorticity and Incompressible Flow, Cambridge University Press, 2002. | MR | Zbl

[4] T. Chacon Rebollo - « Oscillations due to the transport of microstructures », SIAM J. Appl. Math. 48 (1988). | MR | Zbl

[5] J.-Y. Chemin - Perfect Incompressible Fluids, Oxford Lecture Series in Math. and its Applications, vol. 14, The Clarendon Press, Oxford University Press, New York, 1998, translated from the 1995 French original by Isabelle Gallagher and Dragos Iftimie. | MR | Zbl

[6] J.-Y. Chemin, B. Desjardins, I. Gallagher & E. Grenier - « Fluids with anisotropic viscosity », Math. Modelling Num. Anal. 34 (2000), p. 315-335. | EuDML | Numdam | MR | Zbl

[7] C. Cheverry - « Propagation of oscillations in real vanishing viscosity limit », 247 (2004), p. 655-695. | MR | Zbl

[8] C. Cheverry, O. Guès & G. Métivier - « Oscillations fortes sur un champ linéairement dégénéré », 36 (2003), p. 691-745. | EuDML | Numdam | MR | Zbl

[9] -, « Large amplitude high frequency waves for quasilinear hyperbolic systems », Advances in Differential Equations (to appear). | MR | Zbl

[10] P. Constantin & C. Fefferman - « Direction of vorticity and the problem of global regularity for the Navier-Stokes equations », Indiana Univ. Math. J. 42 (1993), p. 775-789. | MR | Zbl

[11] A. Corli & O. Guès - « Stratified solutions for systems of conservation laws », 353 (2001), p. 2459-2486. | MR | Zbl

[12] R.-J. Diperna & A.-J. Majda - « Oscillations and concentrations in weak solutions of the incompressible fluid equations », 108 (1987), p. 667-689. | MR | Zbl

[13] J. Duchon & R. Robert - « Inertial energy dissipation for weak solutions of incompressible Euler and Navier-Stokes equations », Nonlinearity 13 (2000), p. 249-255. | MR | Zbl

[14] W. E - « Homogenization of linear and non linear transport equations », Comm. Pure Appl. Math. 45 (1992), p. 301-326. | MR | Zbl

[15] -, « Propagation of oscillations in the solutions of 1D compressible fluid equations », 17 (1992), p. 347-370. | MR | Zbl

[16] C. Foias, P.-P. Manley, R. Rosa & R. Temam - « Cascade of energy in turbulent flows », 332 (2001), p. 509-514. | MR | Zbl

[17] S. Friedlandler, W. Strauss & M. Vishik - « Nonlinear instability in an ideal fluid », Ann. Inst. H. Poincaré Anal. Non Linéaire 14 (1997), p. 187-209. | EuDML | Numdam | MR | Zbl

[18] P. Gérard - « Microlocal defect measures », 16 (1991), p. 1761-1794. | MR | Zbl

[19] E. Grenier - « On the nonlinear instability of Euler and Prandtl equations », 53 (2000), p. 1067-1091. | MR | Zbl

[20] O. Guès - « Ondes multidimensionnelles ε-stratifiées et oscillations », 68 (1992), p. 401-446. | MR | Zbl

[21] -, « Développement asymptotique de solutions exactes de systèmes hyperboliques quasilinéaires », Asymp. Anal. 6 (1993), p. 241-269. | MR | Zbl

[22] J.-L. Joly, G. Métivier & J. Rauch - « Transparent non linear geometric optics and Maxwell-Bloch equations », 166 (2000), p. 175-250. | MR | Zbl

[23] D. Lannes - « Secular growth for symmetric hyperbolic systems », 90 (2003), p. 466-503. | MR | Zbl

[24] M. Lesieur - Turbulence in Fluids, Fluid Mechanics and its Applications, Kluwer Academic Publishers Group, Dordrecht, 1997. | MR | Zbl

[25] P.-L. Lions - Mathematical Topics in Fluid Mechanics, Vol.1, Incompressible Models, Oxford Science Publications. | MR | Zbl

[26] D. Mclaughlin, G. Papanicolaou & O. Pironneau - « Convection of microstructure and related problems », SIAM J. Appl. Math. 45 (1985). | MR | Zbl

[27] S. Schochet - « Fast singular limits of hyperbolic PDEs », 114 (1994), p. 476-512. | MR | Zbl

[28] D. Serre - « Oscillations nonlinéaires de haute fréquence, dim2 », Nonlinear Variational Problems and Partial Differential Equations (A. Marino & M. Murthy, éds.), Pitman Res. Notes in Math., vol. 320, Longman, London, 1995, p. 245-294. | MR | Zbl

[29] T. Sideris - « Formation of singularities in compressible fluids », Commun. Math. Phys. 101 (1985), p. 475-485. | MR | Zbl

Cited by Sources: